Retinol Side Effects Using Products with Retinol 1.0
Retinol Side Effects?
How do I avoid retinol side effects when using products with retinol 1.0?
I used the one percent retinol for two nights in a row. My skin started peeling after the second night. I haven't used it for three days now.
My skin has stopped peeling now but the area around my eyes looks extremely wrinkly.
Is it a side effect of products with retinol 1.0%?
I hope it's temporary because I am quite alarmed by it. I haven't used the cream under my eyes so that area is okay.
Ever since, even after the peeling, the area around my eyes feels very dry and it's wrinkled. Is it because of the retinol and is it temporary?
How often should I use the retinol?
Should I mix it with another antiaging cream or use it all by itself?
Please let me know ASAP as I am quite worried.
Thanks so much!
I'm happy to help. . .
Retinol at 1% is the strongest OTC concentration you can buy! It can be VERY, VERY
Usually the instructions state that when you start to use it, to leave it on for only 5 minutes or so, then wash it off. Gradually increase the time to allow your skin to get adjusted to it. It is also recommended to start with a lower concentration of say .5% then build up to the 1%.
I use the strongest retinol just to spot treat hyperpigmentation at night. Then use a lower strength for overall application. I put a nighttime DMAE cream on after I apply the retinol to keep the skin conditioned and moisturized. If/when my skin starts to get red (when I over use it), I stop for several days to allow my skin to calm down.
The peeling and redness is only temporary s don't worry!
Try using organic coconut oil which has super emollient and healing properties to help speed up the repair process for your skin. (2X's a day!) Then avoid the delicate eye area when using the strongest concentration of retinol.
Let us know how it goes,